I was recently diagnosed with Chlamydia, and also with Hashimoto's as a result of the tests (elevated TSH but normal T4 and T3).
Had two treatments of Azithromycin but I still tested positive for Chlamydia, just finishing up a 10-day doxycycline treatment today. However, I have been having a number of symptoms that my doctor can't seem to explain that went away for a bit with the first treatment but have come back. Brain fog has been a big one. Sore, bloodshot eyes and often spots in my vision as well as light sensitivity. Full-body ache (like the onset of a cold/flu, but persistent). What appears to be a swollen lump in my testicles (had an ultrasound, nothing unusual spotted). Abdominal pain and very soft stool. Mild tingling and clenching in my hands and feet.
Could this all be related to the Chlamydia? I was on levothyroxine for a while before I knew I had chlamydia and it actually made all of these symptoms much worse, and my endo told me that was unusual and not related to the Hashimoto's
What could it be?
If you test too soon after receiving treatment for chlamydia, you could still test positive if they are doing a DNA test. The usual time for re-testing is at least 3 weeks. Have you had sex with any of the same people you had sex with before you tested positive? Its possible you are just re-infecting each other.
I wouldn't think chlamydia could cause all this, but maybe its a side effect of some of the meds you are on. Doxy can make you feel like **** all over, and perhaps your meds for the hashimoto's could be too.
I did find this on Hashimoto - http://www.mayoclinic.com/health/hashimotos-disease/DS00567/DSECTION=2 It describes a lot of your symptoms, but not all.
I would check possible side effects for the meds before I would think this is chlamydia.
Are they following up on the lump in your testicle? Have they checked your prostate?
I did wait 3 weeks before getting re-tested, and I abstained for that period of time. I went back for the test because I was still getting a lot of symptoms.
I have not had my prostate checked. I would also like to point out that a lot of these symptoms existed pre-meds, were exacerbated by the thyroid medication when I was on it, and continued (although lessened) when I stopped taking the thyroid medication for a month to get an uptake scan done.
I also found that the first round of antibiotics had the effect of almost eliminating the symptoms, but then they slowly returned again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.